MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 488530-13
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the sureform stapler and reload instrument associated with this complaint and completed investigations.The reported event with the instrument could not be replicated nor confirmed.Failure analysis could not verify the customer reported event.The instrument was installed on an in-house system and passed the initialization test.The instrument jaws were opened using the system.The instrument was then removed from the system to remove the returned reload.An in-house reload was then installed on the instrument.The instrument was placed on the in-house system and again passed initialization.The instrument moved intuitively with full range of motion.The instrument was then tested for fire and fired a gray and white reload successfully with no issues.Review of the logs found no errors related to the instrument.The instrument was returned with 12/12 uses remaining.The reload was removed from the instrument for inspection.The reload was returned unfired.The reload was inspected and found to have no physical damage.All the staples remained in the reload pockets as expected.No reload damage was observed.The reload was re-installed onto an instrument and the instrument passed the initialization test.The reload was then fired successfully with no issues.The probable root cause cannot be determined based on the information provided and failure analysis results.No product issue was identified during in-house testing.Blank mdr fields: the missing patient information in section b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary segmentectomy surgical procedure, the sureform stapler jaws were slow to open, needed to be forced open, surgeon stated that it felt like the power was not on.The procedure was completed with no reported injury.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22922691
Report Number2955842-2025-34867
Device Sequence Number9162046
Product Code NAY
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)K10250205
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot Number0092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age70 YR
Patient SexFemale
Patient Weight925 KG
Patient EthnicityNon Hispanic
Patient RaceWhite